MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G08246
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: cardiac catheterization lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a flexor introducer sheath was used during a procedure involving placement of bilateral iliac stents and shockwave ballooning for bilateral iliac occlusion.Access was obtained in the right common femoral artery, and the anatomy was calcified.Another manufacturer's shockwave balloon was advanced through the cook sheath over an unspecified wire guide.After inflation and deflation of the balloon, it was removed through the sheath; however, the balloon was noted to have separated from the shockwave catheter.The sheath was removed from the patient without the dilator.After removal, the end of the sheath was described as flared and rough.The patient was taken to surgery for removal of the other manufacturer's balloon fragments.The cook sheath did not separate.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, a flexor introducer sheath was used during a procedure involving placement of bilateral iliac stents and shockwave ballooning for bilateral iliac occlusion.Access was obtained in the right common femoral artery, and the anatomy was calcified.Another manufacturer's shockwave balloon was advanced through the cook sheath over an unspecified wire guide.After inflation and deflation of the balloon, it was removed through the sheath; however, the balloon was noted to have separated from the shockwave catheter.The sheath was removed from the patient without the dilator.After removal, the end of the sheath was described as flared and rough.The patient was taken to surgery for removal of the other manufacturer's balloon fragments.The cook sheath did not separate.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A photo of the device provided by the user appears to show the sheath tip was flared.A document-based investigation evaluation was performed.No related non-conformance's were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided instructions for use which state to choose a sheath size large enough to accommodate the maximum outer diameter of any device that is placed through the sheath and that all diagnostic or interventional instruments should move freely through the sheath to avoid damage.Based on the available information, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12352890
Report Number1820334-2021-02035
Device Sequence Number14298588
Product Code DYB
UDI-Device Identifier00827002082465
UDI-Public(01)00827002082465(17)240701(10)14064607
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberG08246
Device Catalogue NumberKCFW-7.0-38-30-RB
Device Lot Number14064607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale